Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 66, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 9, 2013, 3:47 PM EDT for Jefferson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2013, 3:47 PM EDT (19:47 UTC)
- Expired
- Jun 9, 2013, 4:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Jefferson County, TN
The radar
The Knoxville radar (KMRX), 14 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:17 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 9, 2:17 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 217 PM EDT SUN JUN 9 2013 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... A SOUPY AIR MASS WILL REMAIN OVER THE AREA THROUGH TONIGHT AS A DEEP FLOW OF GULF MOISTURE PERSISTS AHEAD OF AN APPROACHING TROUGH OVER THE MIDWEST. TONIGHT...LIFT WILL BE PROVIDED BY LOW LEVEL CONVERGENCE AND FRONTOGENESIS. WITH WARM CLOUD LAYER DEPTH OF 3500-4000M AND PW VALUES IN THE 1.75 TO 2 INCH RANGE...WHICH IS WELL ABOVE CLIMO NORMALS...FLOODING IS A CONCERN ESPECIALLY IN SOUTHERN PORTIONS OF THE AREA. WITH THE HIGH FREEZING LEVEL...HAIL IS NOT TOO MUCH OF A CONCERN...AND SO FAR THERE HAS BEEN VERY LITTLE LIGHTNING SEEN WITH THE CURRENT SHOWER ACTIVITY. SOME WIND GUSTS MAY OCCUR WITH THE STRONGEST STORMS. POPS WILL BE CATEGORICAL OVERNIGHT...WITH A MENTION OF LOCALLY HEAVY RAIN SOUTH AND WEST. THE CLOSED UPPER LOW TRACKS ACROSS THE OH VALLEY TOMORROW...WITH A VORT MAX TRAILING ACROSS OUR AREA. DIVERGENCE WITH AN UPPER JET STREAK WILL ALSO HELP PROVIDE SOME LIFT...AND CAPE WILL BE IN THE 1000-1500 J/KG RANGE. WE MAY GET SOME BREAKS IN THE CLOUDS IN THE AFTERNOON TO HELP DESTABILIZATION...SO SEVERE POTENTIAL LOOKS A LITTLE BETTER THAN TODAY. WILL CARRY LIKELY POPS THROUGH THE AFTERNOON. WITH THE TROUGH AXIS PASSING THROUGH...DRY AIR ALOFT WILL BE BUILDING IN FROM THE WEST...AND POPS WILL BE DECREASING OVERNIGHT. .LONG TERM...(TUESDAY THROUGH SUNDAY)...A FEW SHOWERS MAINLY IN THE HIGHER ELEVATIONS EXPECTED TUESDAY MORNING AS THE LOW MOVES NORTH INTO CANADA. MOISTURE WITH THIS LOW WILL PROGRESS NORTH...LEAVING THE AREA WITH CLEARING SKIES AND WARMING TEMPS. HIGH PRESSURE OVER THE MID WEST WILL SLOWLY WORK ITS WAY INTO THE AREA BEGINNING TUESDAY. KEPT TEMPS WELL BELOW GUIDANCE TUESDAY AND WED. MID AND HIGH CLOUDS WILL REMAIN THROUGH WEDNESDAY PREVENTING SIGNIFICANT HEATING THROUGH THE DAY. FOR WEDNESDAY NIGHT A SHORTWAVE WILL MOVE AROUND THE HIGH...BRINGING THE POSSIBILITY OF RAIN TO NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. MODELS HAVE BEEN DISAGREEING ON THIS TIMING...SO CONFIDENCE LOW. CONFIDENCE DOES INCREASE FOR THURSDAY AS THE SHORTWAVE INCREASES RAIN CHANCES ACROSS THE REST OF THE AREA THROUGH THE DAY. DUE TO UPPER LEVEL FORCING AND THE CAPE AVAILABLE...HAVE INCLUDED THUNDER IN THE FORECAST. SOUNDING DOES NOT LOOK TOO IMPRESSIVE FOR STRONG DEVELOPMENT AND SHEAR IS VERY MINIMAL THROUGH THE DAY...SO DONT EXPECT ANYTHING SEVERE AT THIS POINT. RAINFALL WILL MOVE OUT OF THE REGION OVERNIGHT THURSDAY INTO FRIDAY AS THE HIGH PRESSURE PROGRESSES FURTHER EAST OVER THE REGION. FRIDAY INTO THE WEEKEND WILL REMAIN DRY...WITH GRADUAL WARMING TEMPS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 83 68 84 68 / 100 60 50 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 80 65 82 67 / 100 70 50 20 10 OAK RIDGE, TN 67 80 64 83 67 / 100 70 50 20 10 TRI CITIES AIRPORT, TN 66 77 61 79 62 / 100 80 50 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/JLW
Hazardous weather outlook, Jun 9, 4:28 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 428 AM EDT SUN JUN 9 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 428 AM EDT SUN JUN 9 2013 /328 AM CDT SUN JUN 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLASH FLOODING ARE POSSIBLE THIS AFTERNOON AND TONIGHT... A STRONG UPPER TROUGH OF LOW PRESSURE WILL MOVE INTO THE OHIO VALLEY TONIGHT AND MONDAY. GULF MOISTURE WILL PULL NORTH BACK INTO THE REGION TODAY AHEAD OF THIS SYSTEM. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE GULF COAST STATES THEN SPREAD NORTHEAST OVER THE AREA TODAY AND TONIGHT. DUE TO THE HIGH AMOUNTS OF MOISTURE...SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS POSSIBLE. THE GREATEST POTENTIAL IS ACROSS THE PLATEAU AND SOUTHEAST TENNESSEE. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN CONCERN WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A WEAK COLD FRONT WILL MOVE INTO THE SOUTHERN APPALACHIAN REGION MONDAY BECOMING NEARLY STATIONARY OVER THE TENNESSEE VALLEY TUESDAY THROUGH THURSDAY. THUNDERSTORM COMPLEXES WILL DEVELOP ALONG THIS BOUNDARY WITH SOME OF THESE STORMS LIKELY BECOMING SEVERE. THE TIMING OF THESE THUNDERSTORM COMPLEXES IS NOT CERTAIN. THE MAIN CONCERN WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY THROUGH THURSDAY.
In the hours before
Special weather statement, Jun 9, 3:20 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 320 PM EDT SUN JUN 9 2013 TNZ069-070-073-092000- JEFFERSON TN-KNOX TN-NORTH SEVIER TN- 320 PM EDT SUN JUN 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...EXTREME EASTERN KNOX AND JEFFERSON COUNTIES UNTIL 400 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SEVIERVILLE...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NEW MARKET... MCMAHAN...KODAK...STRAWBERRY PLAINS AND PIEDMONT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DGS
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.